Nephrotic Syndrome Due to Metformin


ŞAHİN G. , Karakas Y., Tastekin F., AÇIKALIN M. F.

TURKISH NEPHROLOGY DIALYSIS AND TRANSPLANTATION JOURNAL, cilt.25, sa.1, ss.118-120, 2016 (ESCI İndekslerine Giren Dergi) identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 25 Konu: 1
  • Basım Tarihi: 2016
  • Doi Numarası: 10.5262/tndt.2016.1001.16
  • Dergi Adı: TURKISH NEPHROLOGY DIALYSIS AND TRANSPLANTATION JOURNAL
  • Sayfa Sayıları: ss.118-120

Özet

Heavy proteinuria and nephrotic syndrome may occur in association with a wide variety of primary and systemic diseases and also with drugs. Major drugs that can induce nephrotic syndrome and glomerular damage are gold, penicillamine, bucillamine and non-steroidal anti-inflammatory drugs. In nephrotic syndrome due to these drugs, the major type of renal disease is membranous glomerulonephritis and the nephropathy resolves completely when the drug is withdrawn. Here we report a patient who developed nephrotic syndrome after the initiation of metformin. Laboratory parameters improved rapidly after the discontinuation of the drug. Our case is important as it is the first case with nephrotic syndrome due to metformin in the literature.